Thunderstorm Wind, Dale
- When
- June 19, 3:03 PM CST
- Where
- Dale County, Lowe Army Heliport
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.350, -85.750
An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 19, 12:50 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT SAT JUN 19 2010 SYNOPSIS... AT 245 PM EDT...STORMS WERE ALREADY DEVELOPING IN LIGHT WSW FLOW ALONG THE SEA BREEZE FRONT FROM WAKULLA THRU DIXIE COUNTIES. ADDITIONALLY MCS NOTED ACROSS CNTRL ALA/GA WITH WDLY SCT STORMS DEVELOPING WELL AHEAD OF IT IN FROM CALHOUN EWD THRU TIFT COUNTIES IN GA. FL STORMS SHOULD PENETRATE INLAND ACROSS NORTH FLORIDA SHORTLY AS THE SEA BREEZE MOVES INLAND...NUMEROUS OUTFLOW BOUNDARY CLASHES MAY OCCUR FURTHER AIDING DEVELOPMENT OVER OUR SOUTHERN TIER GA AND AL ZONES NEXT FEW HOURS. WITH LOSS OF DIURNAL HEATING CONVECTION THEN MOVES BACK SEWD WITH EVE/NIGHTTIME FOCUS ACROSS SE BIG BEND. ALL THIS WELL REFLECTED IN LOCAL WRF 4KM MODEL. AT UPPER LEVELS... THE LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A PERSISTENT LARGE-SCALE UPPER TROUGH OVER THE WEST COAST WITH SIGNIFICANT CLOSED LOW DIGGING INLAND ACROSS THE NORTH CENTRAL PACIFIC COAST. IMPULSES CONTINUE TO RIDE THRU BASE OF THE TROUGH BEFORE NOSING AROUND THE WESTERN AND NORTHERN PERIPHERY OF THE DOWNSTREAM UPPER RIDGE FROM INTERMOUNTAIN REGION EWD THRU PLAINS. EAST OF THE ROCKIES...FLAT TROUGH MOVING THRU NE STATES. THE CNTRL AND SRN TIER OF CONUS REMAINS DOMINATED BY STRONG SBTRPCL RIDGING WITH AXIS OF MID/UPPER LEVEL RIDGE FROM LOUISIANA...WESTWARD OVER TEXAS. THERE IS A MID LEVEL WEAKNESS IN THE RIDGE OVER THE SOUTHEAST TO ACROSS THE FLORIDA PENINSULA WITH STRONG RIDGING THEN OVER WRN ATLC. DURING THE NEXT 12 HRS...THE UPSTREAM RIDGE WILL BEGIN TO BUILD EAST INTO THE SOUTHEAST U.S. AND NE GULF. THIS ALREADY REFLECTED IN 12Z AREA SOUNDINGS WHICH HAVE WARMED 1-4C PAST 24 HRS MID-UPR LEVELS. AT LOWER LEVELS... ACROSS NE GULF REGION...WITH THE SURFACE RIDGE OVER CNTRL FL/GULF TODAY...A WEAK PRESSURE PATTERN PERSISTS OVER LOCAL AREA SANDWICHED BETWEEN UPPER RIDGES TO THE WEST AND EAST. AS A RESULT...LIGHT NLY FLOW WILL PERSIST. VARIOUS IMPULSES WILL RIDE SOUTH ACROSS THE AREA WHICH WILL ENHANCE THUNDERSTORM ACTIVITY THAT WILL DEVELOP ALONG THE SEA BREEZES AND MOVE INLAND. ON MONDAY...THE SURFACE RIDGE AXIS BUILDS BACK NORTH TO OVER N FL YIELDING A MORE TYPICAL EASTERLY FLOW REGIME. AREA MODEL SOUNDINGS SHOW CONTINUED HIGH PWATS THRU SHORT TERM. I.E. GFS TAE WITH PWATS HOVERING BETWEEN 1.75 AND SLIGHT ABOVE 2 INCHES INTO TUES. .SHORT TERM...(THIS EVENING INTO TUESDAY)... REST OF THIS AFTERNOON...12Z TAE RAOB CONTINUES TO SHOW VERY LIGHT NNW LOW LEVEL 1000-700MB FLOW WITH 1.74 INCH PWAT...3800+ CAPE..-6 LI...WAA AT LOWER AND CAA AT UPPER LEVELS. SO STORMS GOT AN EARLY START. UPDATES ZFP TO ADD 10 PCT POPS EACH AREA AND INCREASED CLOUDS GROUP. TONIGHT...WITH SAT AFTN TEMPS CLIMBING TO THE MID 90S FOR MOST AREAS AND DEWPTS IN THE MID 70S...PWS AROUND 2 INCHES (I.E. 1.95 INCHES AT TAE 00Z SUN) AND VERY LIGHT STEERING FLOW...LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH ANY STRONGER THUNDERSTORMS. SHOWERS AND THUNDERSTORMS MOVING NEWD NEXT FEW HOURS WILL SHIFT BACK TO THE SOUTH LATE TONIGHT. ANY STRONGER STORMS WILL STILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND SMALL HAIL. ALSO KEEPING AN EYE ON STRONG TO SEVERE MCS RELATED STORMS ACROSS CNTRL ALA IN CASE THEY DROP INTO OUR NRN TIER COUNTIES AFTER SUNSET. LOCAL CONFIDENCE TOOLS SHOW UP TO 40 PCT CHANCE OF THUNDER AND A 10-15 PCT CHANCE OF SEVERE WX 00Z-06Z HIGHEST ACROSS ERN BIG BEND AND THE NEARSHORE WATERS. EXPECT 30-40 PERCENT CHANCE OF CONVECTION OVER LAND...MAINLY BEFORE MIDNIGHT AND ACROSS SE THIRD OF CWA. EXPECT LOWS TONIGHT IN THE LOW 70S. PATCHY TO AREAS OF FOG ARE LIKELY LATE TONIGHT ESPECIALLY WHERE ANY NIGHTTIME RAIN LEAVES RESIDUAL MOISTURE IN PLACE...I.E. SE THIRD OF AREA. SUNDAY... WITH A TYPE 2 (LIGHT NORTHEAST FLOW REGIME)...POPS WILL BE FAVORED SLIGHTLY HIGHER OVER OUR EASTERN MOST ZONES AS ADDITIONAL ATLANTIC MOISTURE ADVECTS INLAND ALONG WITH A POSSIBLE LATE AFTERNOON VISIT BY THE EAST COAST SEA BREEZE. WITH SHIFT TO MORE ONSHORE FLOW. 30-60 PCT NW-SE POP GRADIENT. SEVERE WX PROB DECREASE...LOCAL SEVERE WX TOOL SHOWS AOB 6 PCT CHANCE...MAINLY SE BIG BEND. MONDAY... THE MEAN 1000-700MB FLOW INCREASES (TO NEAR 10KTS) AND SWINGS AROUND TO THE SOUTHEAST. THE RESULTING INCREASE IN DEEP LAYER MOISTURE AS WELL AS THE GFS SHOWING A DECENT VORT MAX PASSING OVERHEAD WILL HELP GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA. 40-60 PCT N-S POP GRADIENT. LOCAL SEVERE WX TOOL SHOWS AOB 8 PCT CHANCE. TUESDAY... SE FLOW REGIME BUT INCREASES (>10KTS) CONTINUES. STRONG TROPICAL WAVE IN THE EASTERN CARIBBEAN IS FORECAST INTO CUBA AND BAHAMAS BY 00Z WEDNESDAY. ASSOCIATED SUBSIDENCE AHEAD OF WAVE TO LOWER RAIN CHANCE TO 30 PERCENT OVER OUR AREA. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...AT THE START OF THE PERIOD THE TRI-STATE AREA WILL BE DOMINATED BY A BROAD UPPER LEVEL RIDGE IN A RELATIVELY LOW AMPLITUDE PATTERN. AS THE WEEK PROGRESSES THE UPPER LEVEL PATTERN WILL BECOME SOMEWHAT MORE AMPLIFIED AS IT MAINTAINS A MEAN TROUGH ALONG THE WEST COAST AND ANOTHER OFF THE EAST COAST OVER THE WESTERN ATLANTIC. THE LOW LEVEL FLOW WILL REMAIN GENERALLY SOUTHEAST WITH THE SURFACE HIGH CENTERED WELL TO THE EAST OVER THE ATLANTIC. THE GFS REMAINS DRIER THAN THE EURO AND WILL BLEND THE TWO...BUT LEAN TOWARD THE GFS...AND GO WITH POPS A LITTLE BELOW CLIMO THROUGH THE PERIOD. AFTERNOON CONVECTION WILL BE DRIVEN BY THE SEABREEZE DEVELOPING WITHIN THE PREDOMINANT SOUTHEAST FLOW. WILL INDICATE TEMPS A LITTLE ABOVE NORMAL. THE 900 LB GORILLA IN THE FORECAST IS A STRONG TROPICAL WAVE CURRENTLY LOCATED NEAR PUERTO RICO AND THE VIRGIN ISLANDS. THIS DISTURBANCE IS FORECAST TO MOVE INTO THE GULF OF MEXICO BY THE END OF THE WEEK...AND WILL NEED TO BE CLOSELY MONITORED. THE EURO HAS CONSISTENTLY KEPT THIS SYSTEM SIGNIFICANTLY FURTHER SOUTH THAN THE GFS...BUT BOTH SHOW A CLOSED CIRCULATION DEVELOPING. && .AVIATION... SCATTERED AFTERNOON CONVECTION IS DEVELOPING ACROSS THE AREA. THE BIG QUESTION WILL BE WHETHER OR NOT THE LARGE COMPLEX OF THUNDERSTORMS DIVING SOUTHEASTWARD THROUGH NORTHERN ALABAMA AND GEORGIA WILL HOLD TOGETHER ALL THE WAY INTO OUR REGION. GIVEN STRONG INSTABILITY AHEAD OF IT...BELIEVE THAT SOME THUNDERSTORM ACTIVITY WILL MAKE IT INTO AT LEAST THE KDHN AND KABY TERMINALS WITH THIS SYSTEM WITH ESTIMATED TIME OF ARRIVAL BETWEEN 23 UTC AND 01 UTC. SOME SCATTERED AREAS OF MVFR BR ARE ALSO POSSIBLE EARLY TOMORROW MORNING. && .MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE THROUGH THIS WEEKEND. WINDS AND SEAS WILL INCREASE SLIGHTLY NEXT WEEK AS THE WINDS SHIFT AROUND TO A MORE EASTERLY DIRECTION. && .FIRE WEATHER... RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL VALUES FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 94 73 91 72/ 30 50 30 60 20 PANAMA CITY 77 93 76 88 76/ 20 40 30 50 30 DOTHAN 75 97 74 95 72/ 20 30 20 50 30 ALBANY 74 96 74 95 72/ 20 30 20 40 20 VALDOSTA 72 93 71 93 70/ 40 50 20 50 20 CROSS CITY 73 91 71 90 70/ 40 50 30 60 20 APALACHICOLA 76 90 75 85 73/ 30 40 30 60 30 .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/VAN DYKE/T BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 556 AM EDT SAT JUN 19 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-192200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 556 AM EDT SAT JUN 19 2010 /456 AM CDT SAT JUN 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP TODAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BE STRONG CONTAINING GUSTY WINDS AND SMALL HAIL. THE STORMS WILL BE SLOW MOVERS AND HEAVY DOWNPOURS MAY CAUSE LOCAL FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A TYPICAL SUMMER PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD WITH SCATTERED SHOWERS AND STORMS EACH DAY. ALTHOUGH ISOLATED STRONG TO PULSE SEVERE STORMS CONTAINING SMALL HAIL AND GUSTY WINDS CAN NOT BE RULED OUT...ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH THE LATER PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT SAT JUN 19 2010 ALZ066-192100- DALE- 320 PM CDT SAT JUN 19 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 400 PM CDT AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OZARK...MOVING SOUTH AT 20 MPH. THIS STORM WILL BE NEAR... NEWTON BY 340 PM CDT. PINCKARD BY 345 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines were blown down around Enterprise. The monetary damage figure provided is a rough estimate.
A tree was blown over and blocked County Road 61. The monetary damage figure provided is a rough estimate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243946, 243942, 243945.